vajkb2 wrote:I have been trying to adjust to the MS meds since my DX late 2003.
So we were diagnosed around the same time; myself in August of '03. And I know what you mean about trying to adjust to the meds
. My MS is no big deal so far, and may stay that way, but, man, for some of us those meds can really mess up whatever's left of our quality-of-life.
Tried Avonex for about 6 months and was really sick for mostly the whole time.
I'd been expecting that myself, the flu-like symptoms with Avonex, but it never happened. Avonex never made me "sick", exactly, in fact I thought I was doing just great
on it, until I got up to the maximum dose, at which point I promptly became wildly
exactly once a week, totally out of the clear blue sky, 2-3 days after the shot. After three weeks of that, I had to stop taking interferon or die
Anyway, that stuff was no fun for either of us.
Went on Copaxone and felt like I was doing alot better but have been really tired (Been on Copaxone for about 4-6months). I went off for about 2 weeks last month and I started feeling alot better.
I know what you mean! Although Copaxone didn't exactly make me feel seriously tired
as much as it just seemed to make me feel kinda cr*ppy and uncomfortable in general. Not severely, though, and I managed to keep going to work and everything, but I really didn't feel like doing much of anything, and felt little or no positive energy at all.
And like you, I definitely began to feel better in general after getting off of Copaxone, but it was my ridiculous local reactions
that forced me to discontinue it, not the lousy, malaise-type feeling, which was really only mild-to-moderate for me and reasonably tolerable. But one day after only a few months on Copaxone, I stood there, needle in hand, and suddenly realized that I had come to the end of the road...there were no injection sites left whatsoever. So I decided, "OK, guess that's it for that stuff."
The last shot of Cpaxone was a year ago this week, as a matter of fact, and I've still
got tender lumps...Looking back on it, sometimes I wonder whether my extra-dramatic, enormous injection site reactions were actually triggering
my MS symptoms. Like I said, I felt much better after getting off of it too, but it's possible I would have gotten over that stage eventaully anyway.
Of course my neuro increased my zoloft and put me on na...(Can't remember the name now. Some anti-seizure med).
Could the "Na" medicine possibly have been "Neurontin"? That stuff really knocks some people out. Although you were already having the fatigue before that, weren't you? ...so I guess that's not it.
After she made those changes I really thought I could become a productive person in society again. Then I started back on Copaxone about 5 days ago.
So much medication, so little time.
Has anyone else experienced fatigue increases with Copaxone? I am not ready to drop it because I really think I need to let all my meds settle down before changing anything else but I am really starting to wonder about a fatigue connection with Copaxone.
I'm sorry you're having such a hard time. I don't know whether to encourage you to hang in there with the Copaxone or not, but definitely hang in there in general, John
. Maybe the fatigue will ease away in time. Meanwhile, have you tried ginseng? My neuro recommends it for energy. Works for me.